Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 332, NWS Jackson, MS

May 13, 2011Bolivar County, Washington County, Mississippi; Chicot County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at May 13, 2011, 3:25 AM CDT for Bolivar County, Washington County, Mississippi; Chicot County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2011, 3:25 AM CDT (08:25 UTC)
Expired
May 13, 2011, 4:01 AM CDT
In force
36 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Chicot County, AR, Bolivar County, MS, Washington County, MS

The radar

The Little Rock radar (KLZK), 169 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2053 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2053 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

664 
WUUS54 KJAN 130825
SVRJAN
ARC017-MSC011-151-130915-
/O.NEW.KJAN.SV.W.0332.110513T0825Z-110513T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
325 AM CDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITY OF CLEVELAND...
  NORTHWESTERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...

* UNTIL 415 AM CDT

* AT 324 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES WEST OF LAMONT MOVING NORTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WINTERVILLE...SCOTT...BENOIT AND RENOVA

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

LAT...LON 3376 9068 3333 9118 3350 9132 3353 9130
      3352 9125 3359 9122 3359 9117 3366 9118
      3370 9114 3367 9109 3368 9104 3371 9105
      3370 9112 3371 9114 3379 9107 3377 9100
      3382 9104 3396 9091
TIME...MOT...LOC 0824Z 229DEG 38KT 3351 9123

$$


7
2 follow-up statements
304 
WWUS54 KJAN 130847
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
347 AM CDT FRI MAY 13 2011

ARC017-130856-
/O.CAN.KJAN.SV.W.0332.000000T0000Z-110513T0915Z/
CHICOT AR-
347 AM CDT FRI MAY 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHICOT COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

LAT...LON 3396 9091 3376 9068 3344 9105 3346 9107
      3345 9110 3353 9120 3359 9122 3359 9117
      3366 9118 3370 9114 3367 9111 3368 9104
      3371 9105 3370 9112 3370 9113 3371 9113
      3379 9107 3377 9100 3382 9104
TIME...MOT...LOC 0846Z 229DEG 38KT 3366 9102

$$

MSC011-151-130915-
/O.CON.KJAN.SV.W.0332.000000T0000Z-110513T0915Z/
BOLIVAR MS-WASHINGTON MS-
347 AM CDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR NORTHWESTERN WASHINGTON AND BOLIVAR COUNTIES...

AT 346 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SCOTT MOVING NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BEULAH...PACE...CLEVELAND AND RENOVA

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

LAT...LON 3396 9091 3376 9068 3344 9105 3346 9107
      3345 9110 3353 9120 3359 9122 3359 9117
      3366 9118 3370 9114 3367 9111 3368 9104
      3371 9105 3370 9112 3370 9113 3371 9113
      3379 9107 3377 9100 3382 9104
TIME...MOT...LOC 0846Z 229DEG 38KT 3366 9102

$$


7
768 
WWUS54 KJAN 130901
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
401 AM CDT FRI MAY 13 2011

MSC011-151-130909-
/O.CAN.KJAN.SV.W.0332.000000T0000Z-110513T0915Z/
BOLIVAR MS-WASHINGTON MS-
401 AM CDT FRI MAY 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASHINGTON AND
BOLIVAR COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

LAT...LON 3396 9091 3376 9068 3344 9105 3346 9107
      3345 9110 3353 9120 3359 9122 3359 9117
      3366 9118 3370 9114 3367 9111 3368 9104
      3371 9105 3370 9112 3370 9113 3371 9113
      3379 9107 3377 9100 3382 9104
TIME...MOT...LOC 0859Z 229DEG 38KT 3375 9089

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 10:03 PM CDT, 5 hours 22 minutes earlier.

Area forecast discussion, May 12, 10:03 PM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1003 PM CDT THU MAY 12 2011

.UPDATE...THE ISOLATED CONVECTION EARLIER TONIGHT IN OUR WRN CWFA
HAVE DISSIPATED WITH LOSS OF DAYTIME HEAT. EVENING ANALYSES SHOW A
DRIER THAN EXPECTED AIR MASS IN THE WAKE OF THE THURSDAY MORNING
OUTFLOW PASSAGE...RAOB PWATS ONLY 1 INCH ACROSS CENTRAL MS AND 1.3
INCHES IN FAR SRN PORTIONS. WEAK WIND FIELDS PERSIST IN THE LOW
LEVELS AND NOT MUCH CHANGE WILL BE LIKELY UNTIL HEATING GETS GOING
AGAIN FRIDAY MORNING. MCS MOVING SSEWD IN THE WRN GULF OF MEXICO
SERVING TO INTERCEPT MOST OF ANY NWD-DRIFTING MOISTURE SO FOCUS WILL
BE ON WRN AR CONVECTION PUTTING OUT ANY KIND OF OUTFLOW INTO OUR
DELTA COUNTIES BEFORE MORNING. HAVE DECREASED POPS SLIGHTLY IN THE E
AND SRN PORTIONS FOR THE REST OF TONIGHT AND BUMPED UP OVERNIGHT LOWS
A COUPLE OF DEGREES.

OTHERWISE...LITTLE CHANGE TO OVERALL PACKAGE WITH UPDATES IN THE
COMMS PIPELINE. BEST WINDOW FOR STRONG TO SEVERE CONVECTION STILL
APPEARS TO BE FROM ABOUT 16-23Z ACROSS OUR CWFA./40/

&&

.AVIATION...VFR BROKEN CLOUD LAYERS WILL BE AT 3-5K FT AND ABOVE 12K
FEET FROM NEARBY MCS ACTIVITY S AND W OF THE REGION. WINDS WILL STAY
SOUTH THROUGH THE NIGHT AT 7-12KTS WITH SOME HIGHER GUSTS. ISOLATED
SHRA/TSRA COULD IMPACT LOCATIONS ALONG AND W OF NATCHEZ TRACE UNTIL
ABOUT 2-3AM. THEN...A LARGER AREA OF IFR TO MVFR STRATUS WILL BE
SPREADING IN EARLY FRIDAY MORNING WITH SCATTERED TO NUMEROUS SHRA OR
TSRA DEVELOPING IN THE NWRN PORTIONS...MAINLY NW OF THE YAZOO BASIN.
ADDITIONAL ACTIVITY WILL BEGIN FIRING UP DURING THE MIDDAY HOURS
FRIDAY THE THIRTEENTH LASTING INTO FRIDAY NIGHT./40/

&&

.PREV DISCUSSION... /ISSUED 500 PM CDT THU MAY 12 2011/

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...CONCERN IN THE SHORT
TERM REMAINS FOCUSED ON THE RAIN POTENTIAL ACROSS THE ALREADY
FLOODED AREAS ALONG THE MISSISSIPPI RIVER AND THE POTENTIAL FOR
SEVERE WEATHER. HIGH PRESSURE HAS REMAINED RATHER STOUT ACROSS OUR
AREA TODAY...REINFORCED BE THE REMNANTS OF AN MCS LAST NIGHT THAT
MOVED ACROSS OUR CWA THIS MORNING BUT LOW PRESSURE TO OUR WEST WILL
BECOME MORE OF AN INFLUENCE BEGINNING TONIGHT. LATEST WATER VAPOR
IMAGERY/RUC ANALYSIS SHOWS THE CIRCULATION AROUND A CLOSED LOW
SPINNING OVER THE KANSAS/NEBRASKA STATE LINE. THIS LOW IS PROGGED TO
TRACK SLOWLY EAST TO THE MID MISSISSIPPI RIVER VALLEY BY FRIDAY
EVENING AND THEN EAST OVER THE TENNESSEE VALLEY BY SATURDAY EVENING.
THE ASSOCIATED SURFACE LOW WILL TRACK EAST AND DRAG A COLD FRONT
ACROSS OUR CWA FRIDAY NIGHT. AHEAD OF THIS COLD FRONT SHOWER AND
THUNDERSTORM DEVELOPMENT WILL OCCUR ALTHOUGH THE MODELS STILL DIFFER
ON AREAS OF FOCUS. LATEST REGIONAL RADARS SHOW SCATTERED
THUNDERSTORMS OVER EAST CENTRAL TEXAS AND WEST CENTRAL LOUISIANA.
MODEL CONSENSUS TAKES THIS ACTIVITY TO THE NORTHEAST THIS EVENING ON
A WAVE THAT MAY MOVE ACROSS OUR DELTA BEFORE MIDNIGHT. THIS ACTIVITY
MAY BECOME MORE ELEVATED BY THAT TIME BUT A FEW STORMS MAY PRODUCE
QUARTER SIZE HAIL AND A GUST TO 60 MPH. THE SOUTHEAST HALF OF THE
CWA WILL SEE VERY LITTLE CHANCE FOR RAIN TONIGHT.

MORE WIDESPREAD CONVECTION IS EXPECTED FRIDAY AS HEIGHTS FALL AND
LAPSE RATES STEEPEN IN RESPONSE TO THE APPROACHING CLOSED LOW.
MODELS STILL SUGGEST THAT BY AFTERNOON MLCAPE VALUES OF 2000J/KG
ALONG WITH 5-7H LAPSE RATES OF 7.5C/KM VERTICAL TOTALS OF 30C. THIS
WILL ALSO BE IN AN ENVIRONMENT WITH PWS NEAR AN INCH AND A HALF AND
DEEP LAYER SHEAR TO 30 KTS. STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE OVER THE WHOLE AREA FRIDAY WITH QUARTER SIZE HAIL AND WIND
GUSTS TO 60 MPH BEING THE MAIN THREATS. ANY THUNDERSTORM WILL HAVE
THE POTENTIAL FOR PRODUCING A HALF INCH TO AN INCH PER HOUR RAINFALL
RATE. MUCH OF OUR AREA WOULD WELCOME THE NEEDED RAINFALL WITH THE
EXCEPTION OF THE FLOODED AREAS AND BACK WATER AREAS OF THE
MISSISSIPPI RIVER. WL CARRY A FLASH FLOOD WATCH TONIGHT THROUGH
FRIDAY EVENING FOR THIS AREA. THE COLD FRONT IS EXPECTED TO MOVE
INTO THE DELTA EARLY FRIDAY EVENING WITH COOLER AND DRIER AIR IN ITS
WAKE. THE COLD FRONT WILL BE SLOW TO MOVE THROUGH THE CWA OVERNIGHT
AND NOT EXIT THE CWA UNTIL SATURDAY MORNING. THE LARGE CLOSED LOW
WILL STILL BE OVER THE MID MISSISSIPPI VALLEY SATURDAY MORNING
HELPING RESULT IN A COOLER DAY. HIGHS WILL BE IN THE 70S SATURDAY.
MOST OF THE AREA WILL SEE SUN BUT COLD STRATOCU ASSOCIATED WITH THE
CLOSED LOW MAY SPREAD SOUTH ACROSS THE NORTHEAST ZONES UNTIL
SATURDAY EVENING WHEN THE LOW SHIFTS EAST. HIGH PRESSURE AT THE
SURFACE OVER THE PLAINS AND NORTHWEST FLOW ALOFT WILL RESULT IN A
COOLER THAN NORMAL NIGHT SATURDAY NIGHT. LOWS ACROSS THE AREA SUNDAY
MORNING WILL BE IN THE LOWER 50S ACROSS MUCH OF THE AREA. /22/

LONG TERM...SUNDAY THROUGH THURSDAY...ANOTHER UPPER LEVEL TROUGH
WILL PIVOT INTO THE MID/LOWER MS VALLEY SUNDAY/SUNDAY NIGHT.
ALTHOUGH SYNOPTIC LIFT INCREASES ACROSS THE ARKLAMISS...MOISTURE
REMAINS LIMITED THIS FAR SOUTH AND PRECIP CHANCES WILL REMAIN LOW.
HOWEVER THIS FEATURE WILL SERVE TO REINFORCE COLD AIR ADVECTION
ACROSS THE ARKLAMISS TO MAINTAIN DRIER...RELATIVE COOL CONDITIONS
INTO EARLY NEXT WEEK. WE MAY SEE LIMITED MOISTURE MONDAY WHEN THE
WRN FRINGES OF AN EAST COAST SURFACE TROUGH DROP ACROSS THE AREA BUT
A DRY AIR MASS WILL BE IN PLACE FOR TUESDAY AND WEDNESDAY.

THE SURFACE TROUGH WILL BE ASSOCIATED WITH A TONGUE OF COOLER AIR
THAT MAY WEDGE INTO ERN ZONES BUT TIMING IS DIFFICULT TO PINPOINT
AND MODEL DISCREPANCIES EXIST...THE EURO BEING THE ONLY SOLUTION
THAT PIVOTS YET ANOTHER DRY TROUGH INTO THE AREA DURING THE DAY
MONDAY. LOW LEVEL TEMPS FOR MONDAY ARE FORECAST TO BE WELL BELOW
NORMAL WITH GFS 850 MB TEMPS FORECAST FROM 4-6 DEGS FOR MUCH OF THE
ARKLAMISS MONDAY AFTERNOON...2+ STANDARD DEVIATIONS BELOW NORMAL FOR
THIS TIME OF YEAR. ENSEMBLE MOS NUMBERS VARY AROUND 10 DEGREES
BETWEEN HIGH/LOW SOLUTIONS FOR HIGH TEMPS FOR MONDAY IN THE
UNSEASONABLY COOL AIR MASS FORECAST. THE EURO ALSO LOOKS MUCH COOLER
THAN NORMAL ALTHOUGH NOT QUITE AS COOL AS THE GFS. THE POSSIBILITY
OF CLOUD COVER FROM THE SYSTEM TO OUR EAST CONTRIBUTES TO THE IDEA
OF A COOLER SOLUTION. WILL LEAN TOWARD THE COOLER GFS SOLUTION FOR
MONDAY...WHICH FOLLOWS THE COOLEST ENSEMBLE MEMBERS...BUT INCREASE
HIGHS A FEW DEGREES TO BRING THEM SOMEWHERE BETWEEN GFS MOS AND THE
AVG ENSEMBLE NUMBERS. TEMPERATURES GRADUALLY WARM BY WEDNESDAY. DRY
NLY FLOW PERSISTS AT LOWER LEVELS WHILE RIDGING DEVELOPS ALOFT. MEX
MOS GENERALLY FOLLOWED FOR LATE IN THE PERIOD. /03/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       68  84  59  76 /  30  68  45   8
MERIDIAN      65  84  60  77 /  19  61  61  10
VICKSBURG     68  83  57  76 /  48  62  25   6
HATTIESBURG   66  84  63  81 /  15  66  61   8
NATCHEZ       67  82  58  76 /  32  67  34   3
GREENVILLE    67  83  58  73 /  68  48  19   9
GREENWOOD     67  83  56  73 /  61  58  31  13

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR MSZ018-034>036-
     040>042-047-053.

LA...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR LAZ009-016-025-026.

AR...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR ARZ075.

&&
Hazardous weather outlook, May 12, 3:47 PM CDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT THU MAY 12 2011

MSZ026>033-037>039-043>046-048>066-072>074-132100-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
347 PM CDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT THROUGH FRIDAY NIGHT

STRONG TO SEVERE THUNDERSTORMS CAPABLE OF QUARTER SIZED HAIL AND WIND
GUSTS TO 60 MPH WILL BE POSSIBLE FRIDAY INTO FRIDAY NIGHT. THIS
ACTIVITY WILL DEVELOP FRIDAY AHEAD OF A SLOW MOVING COLD FRONT THAT
WILL NOT MOVE ACROSS THE AREA UNTIL LATE FRIDAY NIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FRIDAY INTO FRIDAY NIGHT.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-
040>042-047-132100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-
YAZOO-WARREN-
347 PM CDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT THROUGH FRIDAY NIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF QUARTER SIZED HAIL
AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE THIS EVENING AND AGAIN FRIDAY
INTO FRIDAY NIGHT. THIS ACTIVITY WILL DEVELOP WELL AHEAD OF A SLOW MOVING
COLD FRONT THAT WILL MOVE ACROSS THE AREA FRIDAY NIGHT. DUE TO THE
CURRENT FLOODING OCCURRING ALONG THE MISSISSIPPI RIVER AND BACKWATER
AREAS...FLASH FLOODING WILL BE POSSIBLE WITH ANY THUNDERSTORM
DROPPING LOCALLY HEAVY RAIN. A FLASH FLOOD WATCH IS IN EFFECT THROUGH
FRIDAY EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED IN THE WEST THIS EVENING AND THE WHOLE AREA
FRIDAY INTO FRIDAY NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Special weather statement, May 13, 1:29 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
129 AM CDT FRI MAY 13 2011

ARZ074-130715-
ASHLEY AR-
129 AM CDT FRI MAY 13 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZED HAIL
AND VERY HEAVY RAIN WAS LOCATED OVER WEST CROSSETT AT 128 AM
CDT...MOVING NORTHEAST AT 30 MPH.

HEAVY RAIN MAY CAUSE PONDING OF WATER ON ROADWAYS AND WATER TO
OVERFLOW CULVERTS AND DITCHES. WATER FOR AREAS WHERE WATER COVERS
THE ROADWAY.+

PEOPLE IN WESTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3340 9187 3339 9152 3303 9200 3317 9213
TIME...MOT...LOC 0628Z 232DEG 26KT 3316 9198

7
Special weather statement, May 13, 2:09 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
209 AM CDT FRI MAY 13 2011

ARZ074-LAZ007-008-130750-
ASHLEY AR-MOREHOUSE LA-WEST CARROLL LA-
209 AM CDT FRI MAY 13 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL WAS LOCATED FROM 4 MILES NORTH OF BEEKMAN TO BASTROP AT 205 AM
CDT... THE LINE WAS MOVING NORTHEAST AT 25 MPH AND WILL TRACK ACROSS
SOUTHERN ASHLEY COUNTY.

VERY HEAVY RAIN IS LIKELY WITH THESE STORMS. PONDING OF WATER CAN BE
EXPECTED ON ROADWAYS AND OTHER LOW LYING AREAS. DOWNPOURS MAY ALSO
CAUSE WATER TO OVERFLOW DITCHES AND CULVERTS. WATCH FOR AREAS WHERE
WATER COVERS THE ROAD.

PEOPLE IN SOUTHEASTERN ASHLEY COUNTY...AND WESTERN WEST CARROLL AND
MOREHOUSE PARISHES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3337 9147 3281 9145 3269 9191 3306 9195
TIME...MOT...LOC 0705Z 220DEG 21KT 3299 9186 3282 9187

7
Special weather statement, May 13, 2:26 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
226 AM CDT FRI MAY 13 2011

ARZ074-075-130810-
ASHLEY AR-CHICOT AR-
226 AM CDT FRI MAY 13 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED OVER MONTROSE AT 225 AM CDT...MOVING NORTHEAST AT 25 MPH.
THE STORM WILL TRACK OVER NORTHERN CHICOT COUNTY.

VERY HEAVY RAIN IS LIKELY WITH THIS STORM. PONDING OF WATER CAN BE
EXPECTED ON ROADWAYS AND IN OTHER LOW LYING AREAS. WATCH FOR AREAS
WHERE WATER COVERS THE ROADWAY.

PEOPLE IN NORTHERN CHICOT AND NORTHEASTERN ASHLEY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3340 9150 3340 9146 3343 9145 3353 9122
      3351 9118 3344 9123 3345 9118 3351 9117
      3344 9106 3342 9109 3346 9111 3343 9120
      3340 9119 3338 9116 3320 9149 3335 9162
TIME...MOT...LOC 0725Z 236DEG 22KT 3333 9146

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 4:24 AM CDTSpecial Weather StatementJANBolivar31 min
May 13, 4:44 AM CDTSpecial Weather StatementJANSunflower31 min
May 13, 5:21 AM CDTSpecial Weather StatementJANSunflower29 min
May 13, 5:44 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Sunflower46 min
May 13, 6:35 AM CDTSpecial Weather StatementJANSunflower45 min
May 13, 7:47 AM CDTSpecial Weather StatementJANLowndes58 min
May 13, 7:56 AM CDTSpecial Weather StatementJANLowndes29 min
May 13, 8:15 AM CDTSpecial Weather StatementJANLowndes45 min
May 13, 11:16 AM CDTFlash Flood WarningJANWarren119 min
May 13, 11:31 AM CDTSpecial Weather StatementJANForrest, Lamar59 min
May 13, 11:39 AM CDTSpecial Weather StatementJANCovington, Jefferson Davis61 min
May 13, 12:25 PM CDTSpecial Weather StatementJANMadison60 min
May 13, 12:58 PM CDTSpecial Weather StatementJANGrenada62 min
May 13, 1:27 PM CDTSpecial Weather StatementJANScott28 min
May 13, 2:08 PM CDTFlash Flood WarningJANCarroll, Montgomery2 hr
May 13, 2:30 PM CDTSpecial Weather StatementJANJefferson Davis, Lawrence, Marion45 min
May 13, 2:41 PM CDTSpecial Weather StatementJANMontgomery44 min
May 13, 2:45 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Holmes, Montgomery45 min
May 13, 2:48 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery42 min
May 13, 3:12 PM CDTSpecial Weather StatementJANForrest, Lamar43 min
May 13, 3:15 PM CDTSpecial Weather StatementJANCovington, Jones45 min
May 13, 3:37 PM CDTSpecial Weather StatementJANChoctaw, Montgomery, Webster43 min
May 13, 3:37 PM CDTSevere Thunderstorm WarningJANJones53 min
May 13, 3:46 PM CDTSevere Thunderstorm WarningJANChoctaw, Webster33 min
May 13, 4:46 PM CDTSpecial Weather StatementJANJasper39 min
May 13, 5:06 PM CDTAreal Flood WarningJANIssaquena, Warren48 hr
May 13, 5:14 PM CDTSpecial Weather StatementJANNewton46 min
May 13, 5:26 PM CDTSpecial Weather StatementJANNeshoba29 min
May 13, 5:29 PM CDTSpecial Weather StatementJANMontgomery41 min
May 13, 5:30 PM CDTSpecial Weather StatementJANNewton40 min
May 13, 5:42 PM CDTSevere Thunderstorm WarningJANNeshoba, Newton46 min
May 13, 6:03 PM CDTFlash Flood WarningJANMontgomery, Webster117 min
May 13, 6:25 PM CDTSpecial Weather StatementJANScott30 min
May 13, 6:45 PM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Webster41 min
May 13, 6:55 PM CDTTornado WarningJANChoctaw, Webster20 min
May 13, 1:29 AM CDTSpecial Weather StatementJANAshley46 min
May 13, 2:26 AM CDTSpecial Weather StatementJANChicot44 min
May 13, 2:42 AM CDTSevere Thunderstorm WarningJANAshley, Chicot48 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.